Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes delayed periods with negative UPT?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5960 Questions
Question
I haven't had my period since March 20.. and pregnancy test say negative. . I have no clue when my period will come.. it used to be normal
Posted Sun, 10 Aug 2014 in Menstruation and Miscarriage
 
 
Answered by Dr. Aarti Abraham 26 minutes later
Brief Answer:
PLEASE WRITE BACK WITH DETAILS.

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
Have you always had regular cycles in the past, is this the first time you have skipped your period to this extent ?
When was your last sexual encounter ?
When was the last pregnancy test taken ?
What is your height and weight ?
Have you been on any hormonal medication or any other drugs ?
Please do write back with these details so that I can help you .
Take care.
Please feel free to discuss further.
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods with negative UPT? 4 minutes later
The past year the have skipped around but every time they seem to be getting further apart. my last sexual encounter was about 4 weeks ago. my last pregnancy text was 5 days ago. I am 5'8 and weigh 175 and I am on no medication
 
 
Answered by Dr. Aarti Abraham 5 hours later
Brief Answer:
PLEASE HAVE A WORKUP

Detailed Answer:
Sometimes, conditions like stress, anxiety, weight changes, exercise, travelling, smoking, alcohol, late nights, erratic eating etc can affect the menstrual cycle.
Also, conditions like polycystic ovaries and hypothyroidism can further lead to irregular cycles.
You need to have a gynaecological evaluation and go for the following tests -
Complete pelvic transvaginal ultrasound scan.
FSH, LH, TSH, Prolactin, OGTT, DHEAS, Free testosterone, Lipid Profile.
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor